Aa
A
A
A
Close
GERD (Acid Reflux) Community
3.15k Members
Avatar universal

Prilosec side effects

I started taking Prilosec OTC a couple of weeks ago for really bad heartburn and indigestion. It seems to work reallly good for the acid reflux except for one problem - I stop being able to have bowel movements! I don't go for a week or more and my stomach gets swollen and bloated and then one day I wake up with a terrible stomach ache and cramping. When I finally go to the bathroom I will keep going until its diarrhea. This has happened in a cycle three times now and its miserable! If its the Prilosec then its not worth it! My mom has had almost exactly the same experience with it. Is this a normal side effect of the medicine?
1 Responses
620923 tn?1452919248
HI...it could be that is how u react to it...u need to ask ur dr about something else...may be a H2I...instead of a PPI.....

Have u had IBS issues b4?

If it is new for u , deff call ur dr right away and let him know what side effects u have.

Good luck
"selma"
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem